What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 19, 8:57 PM CST, 1 hour 18 minutes earlier. Its key messages:
- Multiple severe thunderstorms will develop along and north of the I-30 corridor this evening and after sunset.
- Severe thunderstorms that do form in this environment will be capable of all hazards with the highest probability of large hail, EF2+ strength tornadoes, and damaging winds further northwest into Oklahoma.
- Another round of severe thunderstorms will form tomorrow afternoon as a late-season frontal boundary passage delivers drier air by the middle of the week. Active southwesterly flow aloft and moist southerly surface winds will maintain ample ingredients (3000+J/kg CAPE) for any storms that do form. That also includes kinematics of 30+ 0-1km shear values. Patchy remnant cloud decks have kept more daytime heating from reaching the ground north of I-20, somewhat limiting the beginning of convective activity earlier this afternoon. Temperatures will only fall into the mid-70s tonight as a result of being in the warm sector ahead of the frontal boundary.
Area forecast discussion, May 19, 8:57 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
957 PM CDT Mon May 19 2025
...New UPDATE...
.UPDATE...
Issued at 945 PM CDT Mon May 19 2025
Strong to severe thunderstorms are ongoing across McCurtain
County, OK at the time of this writing, with the primary threat
being large hail and tornadoes. Expect this line to continue to
affect this general area over the next 1-2 hours. Have opted to
leave the Tornado Watch as is, given the uncertainty in the exact
southern extent of the current line and the potential development
of additional development behind this line per recent hi-res
guidance. There still remains a decent chance that this Watch
could be expired for some counties before 2AM. 00z sounding from
SHV is showing a layer of warm air between 850-700mb, helping
increase CIN ahead of a pronounced dryline over Central TX.
Nevertheless, better PVA associated with shortwave activity over
OK should still keep an imminent severe threat along the more
organized line of storms across far northern zones, although
recent radar imagery indicates this activity is becoming more
outflow dominant.
Elsewhere, have eliminated rain chances along and south of I-20
corridor. The remainder of the forecast is on track. Low cloud
development is expected overnight and will continue into early
Tuesday before clearing occurs during frontal passage, especially
across NE TX, SE AR, and far NW LA.
Previous discussion follows, with more details concerning
tomorrow's threat for severe weather.
Kovacik
&&
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 332 PM CDT Mon May 19 2025
.KEY MESSAGES...
- Multiple severe thunderstorms will develop along and north of
the I-30 corridor this evening and after sunset.
- Severe thunderstorms that do form in this environment will be
capable of all hazards with the highest probability of large
hail, EF2+ strength tornadoes, and damaging winds further
northwest into Oklahoma.
- Another round of severe thunderstorms will form tomorrow
afternoon as a late-season frontal boundary passage delivers
drier air by the middle of the week.
Active southwesterly flow aloft and moist southerly surface winds
will maintain ample ingredients (3000+J/kg CAPE) for any storms
that do form. That also includes kinematics of 30+ 0-1km shear
values. Patchy remnant cloud decks have kept more daytime heating
from reaching the ground north of I-20, somewhat limiting the
beginning of convective activity earlier this afternoon.
Temperatures will only fall into the mid-70s tonight as a result
of being in the warm sector ahead of the frontal boundary.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 332 PM CDT Mon May 19 2025
By the middle of the week, the most significant difference from
pre-frontal conditions and post-frontal conditions will be with
dew points as the 60-degree isodrosotherm sinks further south of
the I-20 corridor. Above-average temperatures will continue
through the rest of the week with a warm frontal boundary
returning by next weekend (muggy weather will also return by
then). Rain chances will increase gradually later next week in a
more diurnally-driven fashion. /16/
&&
.AVIATION...
(00Z TAFS)
Issued at 718 PM CDT Mon May 19 2025
For the 20/00z TAF period...VFR conditions in place at all
terminals this evening. However, convection is expected to move
into KTXK before midnight, along with low cigs at all locations
overnight. This will bring reduced flight categories to the
region. A cold front will finally sweep through the region on
tomorrow, bringing a return in VFR conditions. It should come
through dry, with the possible exception being at KMLU. So,
decided to add VCTS towards the end of the period at that
terminal. Otherwise, expect gusty conditions to continue through
the period. Winds will be out of the South/Southwest near 15 mph,
with gust as high as 30 mph ahead of the front. Behind the front,
winds will become WNW near 15 mph, with gust as high as 30 mph.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 224 AM CDT Mon May 19 2025
Spotter activation may be needed this afternoon and evening,
mainly for areas along and northwest of a line from Tyler, TX to
Texarkana.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 92 64 92 / 10 10 0 0
MLU 75 92 63 88 / 20 30 10 0
DEQ 66 83 55 86 / 80 0 0 0
TXK 73 88 60 90 / 40 10 0 0
ELD 71 90 58 89 / 40 20 0 0
TYR 73 86 61 89 / 40 0 0 0
GGG 73 87 59 89 / 30 0 0 0
LFK 75 92 63 91 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...20
In the hours before
Local storm report, May 19, 7:55 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
855 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 1 E Battiest 34.39N 94.91W
05/19/2025 M0.88 Inch McCurtain OK Public
Hail from Dine to Nickel size reported
around the Battiest community.
&&
20Special weather statement, May 19, 7:56 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
856 PM CDT Mon May 19 2025
OKZ077-TXZ096-200300-
McCurtain OK-Red River TX-
856 PM CDT Mon May 19 2025
...STRONG THUNDERSTORMS WILL IMPACT MCCURTAIN AND NORTHERN RED RIVER
COUNTIES THROUGH 1000 PM CDT...
At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muse to 11 miles east of Cloudy to near
Boswell. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eagletown, Broken Bow, Idabel, Moon, Rufe, Cerrogordo, Smithville,
Hochatown, Goodlake, Watson, Goodwater, Battiest, Pickens, Shinewell,
Mount Herman, Woodland, Redland, Haworth, Wright City, and Kanawha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3451 9446 3365 9449 3367 9458 3368 9459
3367 9459 3368 9465 3370 9464 3368 9468
3379 9531 3388 9531 3388 9528 3391 9528
3389 9526 3389 9525 3393 9525 3396 9523
3394 9516 3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0156Z 276DEG 33KT 3464 9477 3430 9508 3396 9584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 19, 9:00 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CDT Mon May 19 2025
ARZ050-OKZ077-200330-
Sevier AR-McCurtain OK-
1000 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND
NORTHEASTERN MCCURTAIN COUNTIES THROUGH 1030 PM CDT...
At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Wickes, or 21 miles northwest of De Queen, moving east
at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hochatown, Gillham, Plunketville, Watson, and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3419 9447 3419 9429 3410 9429 3414 9474
3451 9465 3451 9446
TIME...MOT...LOC 0300Z 265DEG 39KT 3427 9461
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 19, 9:25 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1025 PM CDT Mon May 19 2025
ARZ050-051-OKZ077-200400-
Howard AR-Sevier AR-McCurtain OK-
1025 PM CDT Mon May 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER...HOWARD AND
CENTRAL MCCURTAIN COUNTIES THROUGH 1100 PM CDT...
At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opal to Grannis to Broken Bow. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eagletown, Broken Bow, Lockesburg, Umpire, De Queen, Hochatown,
Millerton, Geneva, Athens, Muddy Fork, Lebanon, Holly Creek, Glover,
Burg, Garvin, Center Point, Gillham, Dierks, Provo, and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
3419 9392 3418 9382 3398 9383 3394 9516
3436 9450 3442 9447
TIME...MOT...LOC 0325Z 266DEG 38KT 3454 9406 3425 9434 3402 9474
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
53Local storm report, May 19, 9:50 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1050 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM Hail Broken Bow 34.03N 94.74W
05/19/2025 E0.88 Inch McCurtain OK Public
Reported in Downtown Broken Bow.
&&
20Special weather statement, May 19, 9:51 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1051 PM CDT Mon May 19 2025
ARZ050-051-200415-
Howard AR-Sevier AR-
1051 PM CDT Mon May 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER AND HOWARD
COUNTIES THROUGH 1115 PM CDT...
At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Missouri Falls Recreation Area to 7
miles southwest of Umpire to near Horatio. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lockesburg, Umpire, De Queen, Geneva, Athens, Muddy Fork, Lebanon,
Burg, Center Point, Gillham, Dierks, Provo, and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3400 9382 3398 9383 3396 9448
3419 9437 3419 9424 3427 9424 3427 9426
3436 9425
TIME...MOT...LOC 0351Z 261DEG 28KT 3444 9395 3422 9417 3397 9438
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
53